| Model Number |
BEA28-100/I16-40 |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Lack of Effect (4065)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
04/26/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, during a routine follow-up, a type 3a endoleak and aneurysm enlargement of 1cm was identified.The physician plans to do a reline.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text: device remains implanted.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, during a routine follow-up, a type 3a endoleak and aneurysm enlargement of 1cm was identified.The physician plans to do a reline.Additional information: a comprehensive clinical assessment has yielded substantial evidence pointing toward the presence of a type iiib endoleak within the distal main body.The identification of this endoleak occurred on july 17, 2023, as part of a meticulous review of a computerized tomography (ct) scan dated on (b)(6) 2023.Following an angiogram, a comprehensive examination was conducted on the patient, which did not yield any evidence of the presence of the leak.As a result, it has been determined that a re-intervention will not be necessary at this time.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2 type iiia endoleak and aneurysm enlargement are unconfirmed.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type iiib endoleak of the distal main body occurred.The type iiib endoleak was discovered on july 17, 2023, during a review of the computerized tomography (ct) scan dated on (b)(6) 2023.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.No contributing factors were identified.The final patient status is reported as doing fine, pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b3: date of event updated.B5: describe event or problem updated.G3: awareness date has been updated.H6: investigation medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.